Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Viibryd/SSRI Serious side effect, anxiety or normal?  (Read 222 times)

0 Members and 1 Guest are viewing this topic.

Offline Lara71

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Viibryd/SSRI Serious side effect, anxiety or normal?
« on: February 02, 2014, 01:03:42 PM »
Just a warning for guys. They'll be some girl parts talk.

I posted this in the med board but only got one response. I recently had a bad bout of anxiety, worse than ever before. I noticed there was a lot of hormonal issues affecting it. My anxiety got worse pre-ovulation, faded and came back with PMS, then started to fade again.

Because the anxiety was as severe as it's ever been, my doctor increased my viibryd from 10 mg to 20 mg. I would like to get to 40mg (I know that's the therapeutic dose) but I'm having difficult side effects with the 20 and I want to know if this will fade before I even think about 40mg.

When I first went to 20, I got very jittery. Since I take Viibryd with dinner, it was affecting sleep, so I switched to lunch. The jitteriness has been tolerable until last night. I started getting a little anxious before my dh were going out (it wasn't a big production, dinner and a movie near where we live.) I made it through both dinner and the movie without a panic attack but every sound in the restaurant annoyed me and while watching the movie I got extremely restless. I went home and felt a little better but still felt uneasily. I slept normally for about 7 1/2 hours but woke still feeling a little jittery and I felt claustrophobic when I went food shopping. (It was very crowded in the store). I feel like I've had too caffeine or cold medicine. (I haven't had any caffeine today, yesterday I had a few sips of my husband's coffee).

I'm on day three of my period, my breast are still tender. I don't know if this anxiety/jitteriness is due to a drop in hormones, the increase in viibryd, the jittery making anxiety worse, or something else.

If it's the viibryd, is this something that should go away? I've been taking it for 10 days. I would like to stick with it but if this is something serious and not temporary, I have to go to the doctor and try a different med.


Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 678
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Viibryd/SSRI Serious side effect, anxiety or normal?
« Reply #1 on: February 02, 2014, 03:26:16 PM »
Hi Lara...

Being a selective serotonin reuptake inhibitor (SSRI), Viibryd (Vilazodome) can certainly come with side effects, when either starting the medication, or increasing the dose.  Upping your dose from 10 to 20 mg caused an immediate increase in serotonin.  Primary side effects of SSRIs include an initial increase in anxiety and feeling jittery.  It is unfortunate that a medication that is suppose to help one's anxiety, may initially produce more, but this is very common.  Side effects from your increase in the Viibryd will normally last 2-3 weeks.  I was recently started on Celexa, another SSRI, and also had an immediate increase in my anxiety, and jitteriness too.  My side effects faded rapidly on day 16-17 of my treatment, back to baseline.

You are correct, Lara, to want to get to 40 mg on your Viibryd, as this is considered the lowest therapeutic dose.

Regarding your question about female hormones, I'm afraid I am not qualified in the area, but from a number of posts I have read, it certainly would appear that the time of the month certainly can be a factor in a woman's anxiety symptoms.

The very best to you, Lara!...  Chuck
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1479 Views
Last post May 25, 2010, 12:04:51 AM
by lbrickme
2 Replies
688 Views
Last post January 04, 2011, 07:42:54 PM
by SuperJew26
0 Replies
554 Views
Last post September 14, 2011, 06:51:20 PM
by workmanp
2 Replies
205 Views
Last post August 06, 2013, 12:28:45 AM
by kevinlara
4 Replies
256 Views
Last post January 21, 2014, 09:57:14 PM
by Lara71
1 Replies
169 Views
Last post January 27, 2014, 07:34:19 AM
by insights